Has anyone ever switched from Effexor XR to Lexapro? If so, how did it work? Was there any withdrawals during the weening, switching process? I work in a call center with a high stress level, which causes anxiety and panic attacks. I have been on Effexor XR (75mg) for 6 years, and Klonopin (1mg) for 2 months, my doc has decided to ween me off Effexor XR, so for the next 10 days I have to take Effexor XR 37.5 then start Lexapro (10mg) for 7 days, then Lexapro (20 mg), also continuing the Klonopin (1mg). Any feedback would be appreciated. Thanks to all. :-)
Effexor XR (75mg) to Lexapro (10mg)?
Added 28 Feb 2011:
I have been on the Lexapro (20mgs) for three weeks now. I have to say I felt better when I was on the Effexor XR (75mgs). With the Lexapro (20 mgs) I still have anxiety and worry alot. I've even had a panic attack. Sometimes I even feel on edge, and my appetitie has increased with the Lexapro. I'm hungry all the time. I don't know if it's withdrawals from the Effexor, but I know I felt much better on Effexor (75mgs). I think I want to switch back to Effexor XR. Any thoughts?
Your taper of Effexor and start of Lexapro sounds like a good plan. I recently weaned off Cymbalta and started Pristiq and have had no problems. I have been on many many different antidepressants and my experience is as long as you wean off the one while starting the other, all goes well.
The best of luck to you,
yes I also was switched recently from Celexa which I was taking for years like you, to Lexapro. And the 10mg 7 days to 20mg is also what I did. I did not have any WD or weird effects from the switch over. I also had been taking klonopin at the time as you also. Now I'm on Ativan. I like the klonopin much better, so my advice is if you like it, stay on that!!! (i only switched because I had been on it so long I developed a tolerance, but when it did work, it worked really well).
Due to my discontinued health care insurance from my work, I asked the doctor to switch me from 300mg Effexor (that was working great but way too expensive) to Lexapro 20mg. I was banned from seeing my doctor due to a past due bill of $1,500 when I was inpatient, so I had to do this alone. I started off one week just taking 150mg and started taking 10mg of Lexapro. That week was OK. The next week I started alternating 150mg of Effexor every night and started taking the Lexapro 20mg. During the 2nd week I started to experience some horrible side effects. I got 3 migraine headaches, chronic black diarrhea, blurred vision, extreme dizziness and emotional set-backs. Having dealt with Depression, Anxiety and PTSD for over 15 years, I knew I would crash if I went any further with this. So I am now back on the 300mg of Effexor and within 2 days my withdrawal symptoms stopped.
I realize now that it is going to take months to taper off the Effexor and since it works so well, I am not sure I want to. Scary stuff!!! I am now trying to get into see a Psychiatrist that accepts patients on a sliding financial scale for individuals without insurance. Wish me luck! I have spent the past 6 months trying to get of my "pit of Depression" and had just started to feel better. Now I am paying $122 a month just to be on Effexor which is 15% of our monthly household income. To me it seems your doctor may be taking you off the Effexor much to quickly. I have read a lot about with drawl symptoms and you may need to take 2 months to slowly taper instead of a couple of weeks. I know your dosage is lower than mine but that doesn't seem to make much of a difference based on my research. Lexapro can be very effective and I see nothing wrong with making sure that is fully working for you; while you continue to slowly taper. Best of luck!!!
Hi. I take Effexor and I have had mostly good results from it. I had an awful reaction to Lexapro. I quit cold turkey after a week because I had the following symptoms: Crying for no reason, being punchy or out of it, vivid nightmares, inability to sleep if I took it too late in the day, I would just wake up at 3 or 4 AM and couldn't go back to sleep and sharp stomach pains like I took poison. Needless to say, I found there were too many side effects and it was scary, so I quickly got off of it.
My Dr switched me from Effexor XR 150 mg to Lexapro 20 mg. I had been on Effexor 150 for 16 years. I asked if I needed to wean off Effexor XR. She said No. Just quit taking it. It was just one day and I was so dizzy I couldnt move. Stomach pains, headache, earache and then my speech went crazy. A friend called Walgreens and the pharmacist told me to take a 75 mg Effexor and wean myself off slowly. (I had some 75 mg leftover from years ago). It is Sunday so I couldnt call Dr. I started feeling better than started to crash again. Just took another 75 mg of Effexor. I am having.chest pains, rapid heartbeat, and very dizzy to the point I cant walk. I am sluggish and my breathing is very shallow. I am scared I am going to die. Dont know what to do. I am so angry at my Dr. Tomorrow cutting my Lexapro in half to 10 mg and doing 75 mg Effexor twice daily every other day. I hope I make it through tonight. This is a nightmare.
I've been weaning off 150mg Effexor for about 6 months. Just got down to the 37.5mg dose on Monday and since Wednesday afternoon I've been experiencing brain zaps and dizziness. It's Friday today, and I've had 2 days off work due to this, along with having to leave an hour earlier on Wednesday. I had asked the GP to write me a letter (at my boss's request) that would explain to work and HR the potential side effects of withdrawal from Effexor. He didn't do it. He didn't want to. Now, I'm in trouble with work, having left certain tasks to go home and now people have had to do those tasks instead, so I'm in the bad books.
I went back to that GP today to ask him for the letter. He gave me a doctor's certificate, which obviously is not what my work has requested. He then went on to prescribe me Lexapro and told me to take one last 37.5mg Effexor dose tonight, then start straight onto the Lexapro tomorrow morning. I said "just to be clear, you want me to not take any more Effexor after tonight and switch straight over to Lexapro in the morning. So no more Effexor, right?" "Yes." "and will that help me with these side effects of withdrawal?" "Time will tell... "
I am so upset right now I cannot see straight. I feel like my job is in jeopardy and this GP couldn't care less.
I would like to know if anyone has made the switch to Lexapro without the side effects of Effexor withdrawal?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Mar 2012 • 3 answers
Posted 16 Dec 2015 • 3 answers
Posted 19 Mar 2016 • 1 answer
Posted 2 Aug 2016 • 1 answer
Posted 2 Sep 2016 • 2 answers